Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 6, 2004, 12:01 PM EDT for Brantley County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2004, 12:01 PM EDT (16:01 UTC)
- Expired
- Sep 6, 2004, 12:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 4:50 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 061601 TORJAX GAC025-061645- /X.NEW.KJAX.TO.W.0035.040906T1601Z-040906T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1201 PM EDT MON SEP 6 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... BRANTLEY COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES THE CITY OF NAHUNTA * UNTIL 1245 PM EDT * AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR NAHUNTA...MOVING NORTH AT 40 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON FOR NORTHERN FLORIDA. LAT...LON 3112 8204 3118 8184 3129 8194 3126 8210 $$ DEESE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 6, 10:22 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 6, 10:22 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1022 AM EDT MON SEP 6 2004
TROPICAL STORM WARNINGS FOR EAST COAST WILL BE CANCELED BY TPC WITH
11 AM FRANCES ADVISORY. WILL HAVE TO ISSUE GALE WARNING AND HIGH
SURF ADVISORY AS WINDS AND SEAS ARE STILL HIGH OVER OUR WATERS. OVER
LAND WILL EXPAND WIND ADVISORY TO INCLUDE INTERIOR NE FL COUNTIES.
WILL ALSO GO WITH HIGH WIND WARNING FOR ALL COASTAL COUNTIES WHERE
WINDS ARE HIGHER.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY INTERIOR NE FL.
HIGH WIND WARNING COASTAL NE FL.
FLOOD WATCH NE FL.
GALE WARNING FERNANDINA BEACH TO FLAGLER BEACH.
HIGH SURF ADVISORY FERNANDINA BEACH TO FLAGLER BEACH.
GA...WIND ADVISORY INTERIOR SE GA.
HIGH WIND WARNING COASTAL SE GA.
FLOOD WATCH SE GA.
GALE WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
HIGH SURF ADVISORY ALTAMAHA SOUND TO FERNANDINA BEACH.
&&
MZ/ARSHazardous weather outlook, Sep 6, 11:50 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EDT MON SEP 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1150 AM EDT MON SEP 6 2004 THIS OUTLOOK IS FOR INLAND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH CONTINUES IN EFFECT UNTIL 2 PM... ...HIGH WIND WARNING FOR COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA UNTIL 6 PM... ...WIND ADVISORY IN EFFECT INLAND AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY... TROPICAL STORM FRANCES WAS OVER THE NORTHEAST GULF OF MEXICO AND IS EXPECTED TO MOVE NORTHWEST TODAY. THE MAIN IMPACTS FROM FRANCES ACROSS THE AREA THIS AFTERNOON AND TONIGHT WILL CONTINUE TO BE STRONG GUSTY WINDS WITH THE OUTER RAINBANDS. REFER TO THE TROPICAL STORM LOCAL STATEMENT ISSUED THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY TUESDAY IN RESPONSE TO DEPARTING FRANCES. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL WILL BECOME MORE SCATTERED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
In the hours before
Special weather statement, Sep 6, 6:33 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 633 AM EDT MON SEP 6 2004 GAZ163-061115- CLINCH GA- 633 AM EDT MON SEP 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS VALID UNTIL 715 AM EDT... AT 633 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINBANDS ASSOCIATED WITH TROPICAL STORM FRANCES CONTINUING TO IMPACT CLINCH COUNTY CENTERED 5 MILES SOUTHEAST OF DU PONT...OR ABOUT 7 MILES SOUTHWEST OF HOMERVILLE...MOVING NORTHWEST AT 35 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Local storm report, Sep 6, 9:37 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT MON SEP 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM TORNADO DOWNTOWN JACKSONVILLE 30.33N 81.66W
09/05/2004 DUVAL FL EMERGENCY MNGR
POSSIBLE TORNADO. STRUCTURAL DAMAGE AND TREES DOWN.
&&Special weather statement, Sep 6, 10:49 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1049 AM EDT MON SEP 6 2004 GAZ132>136-151-152-061530- APPLING GA-BACON GA-BRANTLEY GA-COFFEE GA-JEFF DAVIS GA-PIERCE GA-WAYNE GA- 1049 AM EDT MON SEP 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY... PIERCE...COFFEE...WAYNE...APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS VALID UNTIL 1130 AM EDT... AT 1049 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN BANDS AROUND 6 MILES SOUTH OF BRISTOL...OR ABOUT 5 MILES NORTH OF BLACKSHEAR...MOVING NORTHWEST AT 50 MPH. THESE RAIN BANDS WILL ALSO AFFECT AREAS AROUND BRISTOL...NEW LACY...ALMA...DENTON...SNIPESVILLE AND HAZLEHURST THROUGH 1130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Sep 6, 11:18 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1118 AM EDT MON SEP 6 2004 FLZ038-061600- FLAGLER FL- 1118 AM EDT MON SEP 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL NOON EDT... AT 1118 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 25 MILES SOUTH OF ESPANOLA...MOVING NORTH AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA THROUGH NOON EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Local storm report, Sep 6, 11:23 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1123 AM EDT MON SEP 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TROPICAL STORM KINGS BAY BASE 30.79N 81.51W
09/06/2004 CAMDEN GA TRAINED SPOTTER
TREES DOWN ON FENCE LINE AND DAMAGE TO ROOF OF BUILDING.
&&Special weather statement, Sep 6, 11:24 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1124 AM EDT MON SEP 6 2004 FLZ038-061600- FLAGLER FL- 1124 AM EDT MON SEP 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL NOON EDT... AT 1118 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 25 MILES SOUTH OF ESPANOLA...MOVING NORTH AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA THROUGH NOON EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:18 PM EDT | Tornado Warning | JAX | Atkinson | 42 min |
| Sep 5, 8:47 PM EDT | Tornado Warning | JAX | Bacon | 43 min |
| Sep 5, 9:00 PM EDT | Tornado Warning | JAX | Atkinson | 30 min |
| Sep 5, 9:14 PM EDT | Tornado Warning | JAX | Coffee | 31 min |
| Sep 5, 10:34 PM EDT | Tornado Warning | JAX | Glynn | 26 min |
| Sep 6, 4:45 AM EDT | Tornado Warning | JAX | Camden | 30 min |
| Sep 6, 10:02 AM EDT | Tornado Warning | JAX | Camden | 58 min |
| Sep 6, 10:17 AM EDT | Tornado Warning | JAX | Charlton | 43 min |
| Sep 6, 10:36 AM EDT | Tornado Warning | JAX | Camden | 39 min |
| Sep 6, 1:18 PM EDT | Tornado Warning | JAX | Pierce | 57 min |
| Sep 6, 3:54 PM EDT | Tornado Warning | JAX | Wayne | 66 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.